MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, WAVE TYPE, MONOPOLAR; RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS, REUSABLE

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, WAVE TYPE, MONOPOLAR; RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS, REUSABLE
Model Number WA69334M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up for an unknown procedure, the tip broke off the insert on assembly.The tip was loose and had to be pinched together to get it into the shaft.There was no reported patient harm or injury.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that the reusable rigid endoscopic tissue manipulation forceps tip was loose and had to be pinched together in order to insert it into the shaft.The jaws were slightly bent, and the teeth were not properly aligned.One side of the linkage pin securing the jaws was found to be broken, causing the jaws to become loose.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updated fields: b5, d9, h2, h3, h6, h11.The device was returned to olympus for inspection and the reported failure was confirmed.In addition, the following reportable malfunctions were identified during the device evaluation: tip was loose and had to be pinched together in order to insert it into the shaft.The jaws were slightly bent, and the teeth were not properly aligned.One side of the linkage pin securing the jaws was found to be broken, causing the jaws to become loose.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: cause traced to component failure.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS INSERT "HICURA", 5 X 330, WAVE TYPE, MONOPOLAR
Common Device Name
RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23790108
Report Number9610773-2025-08213
Device Sequence Number18758210
Product Code GEI
UDI-Device Identifier04042761079426
UDI-Public04042761079426
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69334M
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown